Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Fatigue,loss of appetite,cardiac echo,kidney sonogramed,heart failure?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have been battling a fatique and lack of appetite problem for a couple weeks now. I have been checked in an ER 4 times in the last month and all test are coming back normal. I recently started seeing a cardiologist and got an echo done and kidney arteries sonogramed. I am ready to check into a phych hospital tomorrow and was wandering if the ER's could pick up if I am in beggining stages of heart failure?
Posted Fri, 4 May 2012 in Heart Failure
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query. There are many causes of loss of appetite and fatigue and beginning of heart failure is one of the reasons. But since you have got a checkup done from a cardiologist and ECHO has come out normal , so it literally rules out a heart failure.

ECHO is one of the best sensitive tests for any heart disease and if it has come out normal, then chances of a heart disease are reduced considerably. To completely rule out a cardiac condition, holter monitor, cardiac stress test and a nuclear scan can be done.

I also suggest you to consult a physician and get other conditions causing fatigue and loss of appetite ruled out. These include depression, hypothyroidism, dysthymia (a chronic type of depression in which a person's moods are regularly low), sleep disorders, autoimmune diseases like SLE, diabetes and fibromyalgia.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health and waiting for your follow up questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor